MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SYNOVATOR EP-1 4.5 ORBIT DSPL BLADE; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. SYNOVATOR EP-1 4.5 ORBIT DSPL BLADE; SAW, POWERED, AND ACCESSORIES
Model Number 7205321
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that when unpacking the synovator blade, it was found to have contamination on the tip.No case reported, therefore, there was no patient involvement.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, intended for use in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was a relationship found between the subject device and the reported incident.The customer provided images confirmed the packaging was contaminated.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A review of the packaging process summary revealed a visual inspection for particulate and seal for breaches is conducted on a sampling plan.The complaint was confirmed and the root cause has been associated with a manufacturing error.Although every effort is made to control particulate in the controlled clean room, it is not possible to completely eliminate foreign matter in the area due to the human element.A correction in the form of a complaint notification has been issued to manufacturing management to mitigate future recurrences.
 
Additional Manufacturer Narrative
Manufacturer complaint reference: (b)(4).H3, h6: the reported device was received for evaluation.A visual evaluation showed the device was returned in an original blister tray with the batch number of the complaint on the lidstock.The color scheme matches the print.The outer blade shows no discrepancy.The inner blade tip has an orange/burnt color from the lubricant coat during manufacturing and some oxidation.A functional evaluation using a reference control system showed the device ran in all modes as intended.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause could not be determined since the reported malfunction could not be duplicated during the investigation.Factors that can contribute to the reported event include contact with foreign substances after opening the package.No containment or corrective actions are recommended at this time.

Brand Name
SYNOVATOR EP-1 4.5 ORBIT DSPL BLADE
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key10972971
Report Number1219602-2020-02011
Device Sequence Number4214522
Product Code HAB
UDI-Device Identifier03596010251497
UDI-Public03596010251497
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/30/2025
Device Model Number7205321
Device Catalogue Number7205321
Device Lot Number50854343
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 11/16/2020
Supplement Date Received by Manufacturer01/15/2021
10/25/2023
Initial Report FDA Received Date12/08/2020
Supplement Report FDA Received Date01/20/2021
11/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown